Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 143, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 3, 2008, 4:47 AM CDT for Miller County, Morgan County, Missouri. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2008, 4:47 AM CDT (09:47 UTC)
- Expired
- Jul 3, 2008, 11:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Miller County, MO, Morgan County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 5:30 AM CDT | FLASH FLOOD | 3 Ne Tuscumbia, MO | NUMEROUS COUNTY ROADS FLOODED NORTHEAST OF TUSCUMBIA AND SOUTH OF TUSCUMBIA BETWEEN 530 AND 8 AM. |
| Jul 3, 5:30 AM CDT | FLASH FLOOD | 4 Wnw Tuscumbia, MO | ROADS CLOSED DUE TO FLOODING ON POPLAR...ALLEN AND CATFISH ROAD BETWEEN ELDON AND TUSCUMBIA. IN ADDITION...A LOW WATER CROSSING WAS WASHED OUT ON POPLAR ROAD AND CATFISH ROAD. REPORT TIME IS APPROXIMATE DUE TO SEVERAL WAVES OF HEAVY RAINFALL |
| Jul 3, 6:25 AM CDT | HEAVY RAIN 3.5 | Eldon, MO | |
| Jul 3, 6:28 AM CDT | HEAVY RAIN 2.4 | Stover, MO | |
| Jul 3, 8:00 AM CDT | FLASH FLOOD | 2 Nw Bagnell, MO | STATE ROUTE Z...ALONG BLUE SPRING CREEK IS CLOSED DUE TO FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1422 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1556 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 030949
FFWSGF
MOC131-141-031600-
/O.NEW.KSGF.FF.W.0143.080703T0947Z-080703T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
447 AM CDT THU JUL 3 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MILLER COUNTY IN CENTRAL MISSOURI...
MORGAN COUNTY IN CENTRAL MISSOURI...
* UNTIL 1100 AM CDT.
* AT 445 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATED OVER TWO INCHES OF RAINFALL HAS
FALLEN OVER PORTIONS OF THE WARNED AREA SINCE MIDNIGHT.
ADDITIONAL HEAVY RAINFALL UP TO ONE INCH WITH LOCALLY HEAVIER
AMOUNTS WILL BE POSSIBLE THIS MORNING WHICH WILL ADD TO THE
FLOOD POTENTIAL.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3860 9284 3844 9263 3843 9241 3834 9240
3834 9220 3802 9219 3803 9252 3806 9258
3820 9264 3822 9270 3819 9277 3820 9296
3823 9293 3823 9296 3818 9301 3825 9302
3827 9308 3869 9307 3869 9284
$$
WISE2 follow-up statements
000
WGUS73 KSGF 031428
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
926 AM CDT THU JUL 3 2008
MOC131-141-031600-
/O.CON.KSGF.FF.W.0143.000000T0000Z-080703T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MILLER MO-MORGAN MO-
926 AM CDT THU JUL 3 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
MILLER AND MORGAN COUNTIES...
AT 923 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED
AREA. SEVERAL LOW WATER CROSSINGS...AND COUNTY ROADS WERE FLOODED
NORTHWEST OF TUSCUMBIA AND SOUTH OF THE CITY. ALTHOUGH MOST OF THE
EXCESSIVE RAINFALL HAS ENDED...RUNOFF IS NOT COMPLETE AND WILL
LIKELY CONTINUE THE FLOODING IN LOW LYING AREAS AND NEAR CREEKS AND
STREAMS. NO ADDITIONAL HEAVY RAINFALL IS EXPECTED THROUGH 11 AM.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND...DONT DROWN.
LAT...LON 3860 9284 3844 9263 3843 9241 3834 9240
3834 9220 3802 9219 3803 9252 3806 9258
3820 9264 3822 9270 3819 9277 3820 9296
3823 9293 3823 9296 3818 9301 3825 9302
3827 9308 3869 9307 3869 9284
$$
JLT000
WGUS73 KSGF 031550
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1051 AM CDT THU JUL 3 2008
MOC131-141-031601-
/O.EXP.KSGF.FF.W.0143.000000T0000Z-080703T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MILLER MO-MORGAN MO-
1051 AM CDT THU JUL 3 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1100 AM CDT FOR MILLER AND
MORGAN COUNTIES...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3860 9284 3844 9263 3843 9241 3834 9240
3834 9220 3802 9219 3803 9252 3806 9258
3820 9264 3822 9270 3819 9277 3820 9296
3823 9293 3823 9296 3818 9301 3825 9302
3827 9308 3869 9307 3869 9284
$$
JLTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 3:24 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 3, 3:24 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
324 AM CDT THU JUL 3 2008
.DISCUSSION...
STORMS ARE MAKING THEIR WAY SOUTHEAST AHEAD OF A COLD FRONT MOVING
ACROSS NORTHERN MISSOURI EARLY THIS MORNING. BASED ON REPORTS FROM
LAW ENFORCEMENT AND REFLECTIVITY TRENDS OVER THE PAST HOUR OR SO
IT LOOKS LIKE THE STORMS ARE MAINLY PRODUCING HEAVY RAIN AND WINDS
TO ABOUT 40 MPH WITH THE STRONGEST CELLS. POTENTIAL FOR FLOODING
LOOKS PRETTY HIGH OVER OUR NORTHEAST COUNTIES THIS MORNING AS
ANOTHER ROUND OF STORMS SOUTHEAST OF KANSAS CITY TRACKS OVER AREAS
WHICH HAVE ALREADY ACCUMULATED ONE TO TWO INCHES OF RAIN. WITH
RAIN ONGOING AND MORE TO COME TODAY...FLASH FLOOD WATCH WILL STAND
AS IS.
PRECIPITATION CHANCES WILL REMAIN HIGH TODAY AS THE FRONT
MOVING SOUTH ACROSS THE AREA INTERACTS WITH DEEP MOISTURE AND
UPPER SHORTWAVE TROUGH. MAIN SEVERE WEATHER THREAT WILL BE
MARGINAL FROM WET MICROBURSTS. VERY HIGH FREEZING LEVELS SHOULD
CONTINUE TO LIMIT HAIL THREAT. EXTENSIVE CLOUD COVER TODAY WILL
KEEP MOST AREAS SEVERAL DEGREES COOLER THAN YESTERDAY. MAIN
EXCEPTION WILL BE OVER OUR EXTREME SOUTHWEST COUNTIES WHERE WE
HAVE UPPER 80S GOING WITH WARMER START AND LESS CLOUD COVER.
THE FRONT WILL STALL OVER NORTHERN ARKANSAS TONIGHT BEFORE
MEANDERING NEAR THE BORDER ON FRIDAY AND SATURDAY. AS THIS
OCCURS...SHORTWAVE ENERGY OVERTOPPING THE UPPER RIDGE TO OUR WEST
WILL INTERACT WITH THE FRONT TO GENERATE ADDITIONAL ROUNDS OF
HEAVY RAINFALL THROUGH FRIDAY NIGHT AND EARLY SATURDAY AS
PRECIPITABLE WATER VALUES REMAIN WELL OVER AN INCH.
EVEN THOUGH THE FRONT WILL LIFT BACK OVER THE AREA AS A WARM
FRONT ON SATURDAY AND SUNDAY...PRECIPITATION CHANCES BECOME MORE
QUESTIONABLE AS THE UPPER RIDGE BUILDS OVER THE REGION AND SHUNTS
SHORTWAVE ENERGY TO THE NORTH. FOR NOW WE EXPECT TO SEE PRECIP
ENDING BY SATURDAY EVENING WITH A DRY SUNDAY.
TERRY
&&
.AVIATION...
LOW LEVEL WIND SHEAR WILL DEVELOP OVERNIGHT AS THE NOCTURNAL LOW
LEVEL JET STRENGTHENS. THUNDERSTORMS ACROSS CENTRAL KANSAS AND
MISSOURI WILL SPREAD SOUTH DURING THE OVERNIGHT HOURS AS A FRONT
SAGS SOUTHWARD. THESE STORMS MAY DRIFT INTO THE SPRINGFIELD AND
JOPLIN VICINITIES AFTER 07Z. THUNDERSTORMS WILL LIKELY INCREASE IN
COVERAGE ACROSS THE AREA THURSDAY AND THURSDAY NIGHT AS TH FRONT
MOVES INTO SOUTHERN MISSOURI. LOCALIZED MVFR OR EVEN IFR
CONDITIONS WILL BE POSSIBLE IN THE STORMS.
FOSTER
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM NOON CDT TODAY THROUGH SATURDAY MORNING
FOR MOZ082-090>098-101>106.
FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR MOZ055>058-066>071-
077>081-083-088-089.
KS...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR KSZ073-097-101.
&&Hazardous weather outlook, Jul 3, 1:55 AM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 155 AM CDT THU JUL 3 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-040700- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 155 AM CDT THU JUL 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: NUMEROUS THUNDERSTORMS WITH THE STRONGEST STORMS CAPABLE OF PRODUCING WIND TO 60 MPH....VERY HEAVY RAINFALL AND LOCALIZED FLOODING. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL SPREAD SOUTHEAST ACROSS MUCH OF THE MISSOURI OZARKS DURING THE EARLY MORNING HOURS...AND BE CONCENTRATED NORTH OF A LINE FROM LAMAR TO SALEM. DISCUSSION: THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD SOUTHEAST ACROSS CENTRAL AND PORTIONS OF SOUTHERN MISSOURI OVERNIGHT AS A FRONT SAGS SOUTHWARD. WIND GUSTS OF 40 TO 60 MPH WILL BE POSSIBLE IN THE STRONGER STORMS BUT THE POTENTIAL FOR SEVERE WEATHER IS LOW. HEAVY RAINFALL AND RESULTING FLOODING WILL BE THE PRIMARY CONCERN OVERNIGHT ACROSS CENTRAL MISSOURI...OR AREAS MAINLY NORTH OF A LINE FROM LAMAR TO SALEM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THURSDAY INTO FRIDAY. WITH THE GROUND SATURATED FROM EARLIER RAINS...THIS ADDITIONAL RAIN MAY LEAD TO FLASH FLOODING. IN ADDITION TO THE HEAVY RAINFALL AND FLOODING POTENTIAL... THERE MAY BE ENOUGH INSTABILITY FOR STRONG TO SEVERE THUNDERSTORMS... CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS OVER 60 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Special weather statement, Jul 3, 12:22 AM CDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1222 AM CDT THU JUL 3 2008 MOZ055-067-030615- ST. CLAIR MO-BENTON MO- 1222 AM CDT THU JUL 3 2008 ...SIGNIFICANT WEATHER ALERT FOR BENTON AND NORTHEASTERN ST. CLAIR COUNTIES UNTIL 115 AM CDT... AT 1218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COLE CAMP TO DEEPWATER...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF SEDALIA TO 9 MILES SOUTHWEST OF CLINTON...MOVING SOUTHEAST AT 34 MPH. THESE STORMS WILL BE NEAR... LOWRY CITY BY 1235 AM CDT. WARSAW BY 1240 AM CDT. THE TOWNS OF RACKET...CROCKERVILLE...EDMONSON...WHITAKERVILLE... ZORA...LAKEVIEW HEIGHTS...ICONIUM...HASTAIN...HARPER AND FRISTOE ARE IN THE PATH OF THESE STORMS. WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. WISE
Special weather statement, Jul 3, 1:05 AM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 105 AM CDT THU JUL 3 2008 MOZ056-057-068-069-080-081-030630- LACLEDE MO-DALLAS MO-HICKORY MO-CAMDEN MO-MILLER MO-MORGAN MO- 105 AM CDT THU JUL 3 2008 ...SIGNIFICANT WEATHER ALERT FOR CAMDEN...HICKORY...MILLER...NORTHERN DALLAS...NORTHWESTERN LACLEDE AND SOUTHEASTERN MORGAN COUNTIES UNTIL 130 AM CDT... AT 102 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF ELDON TO MACKS CREEK TO WHEATLAND...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF ELDON TO 13 MILES WEST OF CAMDENTON TO 7 MILES NORTHWEST OF HERMITAGE...MOVING SOUTHEAST AT 39 MPH. THESE STORMS WILL BE NEAR... ELDON...MACKS CREEK AND HERMITAGE BY 110 AM CDT. VILLAGE OF FOUR SEASONS BY 115 AM CDT. LAKELAND AND LAKE OZARK BY 120 AM CDT. URBANA...OSAGE BEACH AND CAMDENTON BY 125 AM CDT. THE TOWNS OF SUNRISE BEACH...ROCKY MOUNT...PRESTON...HURRICANE DECK...AURORA SPRINGS...ROACH...GREEN BAY TERRACE...BRANCH...ELKTON AND PITTSBURG ARE IN THE PATH OF THESE STORMS. WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. WISE
Special weather statement, Jul 3, 4:39 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 439 AM CDT THU JUL 3 2008 MOZ055-067-031045- ST. CLAIR MO-BENTON MO- 439 AM CDT THU JUL 3 2008 ...SIGNIFICANT WEATHER ALERT FOR BENTON AND NORTHEASTERN ST. CLAIR COUNTIES UNTIL 545 AM CDT... AT 435 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WINDSOR TO 10 MILES SOUTH OF CALHOUN TO DEEPWATER...OR ALONG A LINE EXTENDING FROM WINDSOR TO 12 MILES EAST OF CLINTON TO 8 MILES SOUTH OF CLINTON... MOVING SOUTHEAST AT 39 MPH. THESE STORMS WILL BE NEAR... WARSAW AND LINCOLN BY 455 AM CDT. 6 MILES SOUTH OF COLE CAMP BY 505 AM CDT. THE TOWNS OF BRANDON...RACKET...PALO PINTO...IONIA...ICONIUM... WHITAKERVILLE...EDMONSON...LAKEVIEW HEIGHTS...HASTAIN AND ZORA ARE IN THE PATH OF THESE STORMS. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. WISE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 1:28 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Maries, Miller, Pulaski | 43 min |
| Jul 3, 2:07 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Dallas, Hickory, Laclede | 6 hr |
| Jul 3, 6:55 AM CDT | Areal Flood Advisory | SGF | Greene | 3 hr |
| Jul 3, 4:57 PM CDT | Flash Flood Warning | SGF | Stone, Taney | 5 hr |
| Jul 3, 6:26 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 50 min |
| Jul 3, 6:39 PM CDT | Flash Flood Warning | SGF | Ozark | 4 hr |
| Jul 3, 6:45 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 32 min |
Nearby
Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.